Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 4, NWS Austin/San Antonio, TX

March 14, 202633 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 14, 2026, 12:00 PM CDT for 33 counties in Texas. It took effect at Mar 15, 2026, 12:00 PM CDT. It was in force for 32 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2026, 12:00 PM CDT (17:00 UTC)
In effect from
Mar 15, 2026, 12:00 PM CDT
Expired
Mar 16, 2026, 8:00 PM CDT
In force
32 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 8:15 PM CDTNON-TSTM WND GST 5311 Ene Juno, TXMesonet station TWB08 10.5 NE Juno (TWDB).
Mar 15, 8:30 PM CDTNON-TSTM WND GST 528 Nne D'Hanis, TXMesonet station EA084 Parkers Recharge Dam.
Mar 15, 9:10 PM CDTNON-TSTM WND GST 526 E Vanderpool, TXMesonet station EW4650 Vanderpool.
Mar 15, 9:19 PM CDTNON-TSTM WND GST 522 Wnw Hondo, TXASOS station KHDO South TX Rgnl Arpt at Hondo.
Mar 15, 9:45 PM CDTNON-TSTM WND GST 511 Ssw Burnet, TXASOS station KBMQ Burnet Muni Arpt-Kate Craddock Fld.
Mar 15, 10:05 PM CDTNON-TSTM WND GST 599 N Pipe Creek, TXTexas Tech Mesonet site CHER at Comfort Cherry Creek Ranch.
Mar 15, 10:32 PM CDTNON-TSTM WND GST 555 E New Braunfels, TXASOS station KBAZ New Braunfels National Airport.
Mar 15, 10:35 PM CDTNON-TSTM WND GST 503 E Kerr Wildlife Manag, TXTexas Tech Mesonet site MBRM at Hunt M BAR M Ranch.
Mar 15, 10:47 PM CDTNON-TSTM WND GST 506 Sse San Antonio, TXASOS Station at Stinson Airport.
Mar 15, 10:55 PM CDTNON-TSTM WND GST 552 Ese Hondo, TXMesonet station EA014 East Of Hondo.
Mar 15, 11:11 PM CDTNON-TSTM WND GST 533 Ene Castle Hills, TXASOS station KSAT San Antonio Intl Arpt.
Mar 15, 11:20 PM CDTNON-TSTM WND GST 586 E Vanderpool, TXMesonet station EW4650 Vanderpool.
Mar 15, 11:25 PM CDTNON-TSTM WND GST 672 Ese Hondo, TXMesonet station EA014 East Of Hondo.
Mar 15, 11:35 PM CDTNON-TSTM WND GST 536 Sse San Antonio, TXASOS station KSSF Stinson Municipal Airport.
Mar 15, 11:35 PM CDTNON-TSTM WND GST 629 N Pipe Creek, TXTexas Tech Mesonet site CHER at Comfort Cherry Creek Ranch.
Mar 15, 11:46 PM CDTNON-TSTM WND GST 512 S Schertz, TXAWOS station KRND Randolph AFB.
Mar 16, 12:18 AM CDTNON-TSTM WND GST 522 Sw Bergstrom Internat, TXASOS station KAUS Austin-Bergstrom Intl Arpt.
Mar 16, 12:26 AM CDTNON-TSTM WND GST 622 Wnw Hondo, TXASOS station KHDO South TX Rgnl Arpt at Hondo.
Mar 16, 12:55 AM CDTNON-TSTM WND GST 556 E Vanderpool, TXMesonet station EW4650 Vanderpool.
Mar 16, 1:10 AM CDTNON-TSTM WND GST 598 Nne D'Hanis, TXMesonet station EA084 Parkers Recharge Dam.
Mar 16, 1:15 AM CDTNON-TSTM WND GST 513 Ene Castle Hills, TXASOS station KSAT San Antonio Intl Arpt.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS84 KEWX 141700
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1200 PM CDT Sat Mar 14 2026

...CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH MONDAY...

.Strong to very strong winds and dry air associated with both a
dryline and cold front will result in a prolonged period of
critical fire weather conditions across South-Central Texas on
Sunday through Monday.

TXZ171>173-183>194-202>209-217>225-228-150600-
/O.UPG.KEWX.FW.A.0001.260315T1700Z-260317T0100Z/
/O.NEW.KEWX.FW.W.0004.260315T1700Z-260317T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1200 PM CDT Sat Mar 14 2026

...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-
CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from Sunday afternoon through Monday evening. The Fire 
Weather Watch is no longer in effect.

* AFFECTED AREA...All of South-Central Texas.

* TIMING...From Sunday afternoon through Monday evening.

* WINDS...West 10 to 20 mph with gusts to 35 mph Sunday afternoon
  becoming North 20 to 35 mph with gusts of 45 to 55 mph Sunday 
  evening into Sunday night.

* RELATIVE HUMIDITY...10 to 25 percent Sunday and Monday
  afternoons. Poor overnight recovery during Sunday night with 
  humidity rising only to near the 25 to 35 percent range.

* IMPACTS...Any fire that develops will catch and spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
069 
WWUS84 KEWX 150505
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1205 AM CDT Sun Mar 15 2026

...CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH 
MONDAY...

.Strong to very strong winds and dry air associated with both a
dryline and cold front will result in a prolonged period of
critical fire weather conditions across South-Central Texas from
this afternoon through Monday.

TXZ171>173-183>194-202>209-217>225-228-152100-
/O.CON.KEWX.FW.W.0004.260315T1700Z-260317T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1205 AM CDT Sun Mar 15 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-
CENTRAL TEXAS...

* AFFECTED AREA...All of South-Central Texas.

* TIMING...From noon today to 8 PM CDT Monday.

* WINDS...West at 10 to 20 mph with gusts to 30 mph through early
  afternoon before shifting north 20 to 35 mph with gusts of 45 to
  55 mph late this afternoon through Sunday night.

* RELATIVE HUMIDITY...10 to 20 percent this afternoon and again
  Monday afternoon. Poor overnight recovery with the humidity 
  rising only to near the 25 to 35 percent range.

* IMPACTS...Any fire that develops will catch and spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
410 
WWUS84 KEWX 151712
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1212 PM CDT Sun Mar 15 2026

...CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH
MONDAY EVENING...

.Strong to very strong winds and dry air associated with both a
dryline and cold front will result in a prolonged period of
critical fire weather conditions across South-Central Texas from
this afternoon through Monday evening.

TXZ171>173-183>194-202>209-217>225-228-161500-
/O.CON.KEWX.FW.W.0004.000000T0000Z-260317T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1212 PM CDT Sun Mar 15 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-CENTRAL TEXAS...

* AFFECTED AREA...All of South-Central Texas.

* TIMING...Until 8 PM CDT Monday.

* WINDS...West at 10 to 20 mph with gusts to 30 mph through early
  afternoon before shifting north 20 to 35 mph with gusts of 45 to
  55 mph late this afternoon through late tonight. Breezy
  northerly winds of 10 to 20 mph remain Monday especially along
  and east of the I-35 corridor and Coastal Plains.

* RELATIVE HUMIDITY...10 to 20 percent this afternoon and again
  Monday afternoon. Poor overnight recovery with the humidity 
  rising only to near the 25 to 35 percent range.


* IMPACTS...Any fire that develops will catch and spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
015 
WWUS84 KEWX 160836
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
336 AM CDT Mon Mar 16 2026

...CRITICAL FIRE WEATHER CONDITIONS FROM THIS AFTERNOON THROUGH
MONDAY EVENING...

.Strong and gusty winds and dry air behind a cold front will
continue to bring critical fire weather conditions across South- 
Central Texas this morning into early this evening.

TXZ171>173-183>194-202>209-217>225-228-170100-
/O.CON.KEWX.FW.W.0004.000000T0000Z-260317T0100Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
336 AM CDT Mon Mar 16 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF SOUTH-
CENTRAL TEXAS...

* AFFECTED AREA...All of South-Central Texas.

* TIMING...Until 8 PM CDT this evening.

* WINDS...North 15 to 25 mph with gusts to 40 to 45 mph.

* RELATIVE HUMIDITY...10 to 20 percent.

* IMPACTS...Any fire that develops will catch and spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 5:41 AM CDT, 6 hours 19 minutes earlier. Its key messages:

  • Very windy with critical fire weather conditions, and much colder temperatures expected behind a strong cold front Sunday afternoon into Sunday night
  • Remains warm in the advance of the front with near record highs Sunday; returns to near record highs by the end of the workweek on Friday
  • Dry forecast for the next 7 days outside of low (10-20%) chances across our eastern most coastal plain counties with the front's passage
Area forecast discussion, Mar 14, 5:41 AM CDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
541 AM CDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...

- Very windy with critical fire weather conditions, and much
  colder temperatures expected behind a strong cold front Sunday
  afternoon into Sunday night

- Remains warm in the advance of the front with near record highs
  Sunday; returns to near record highs by the end of the workweek
  on Friday

- Dry forecast for the next 7 days outside of low (10-20%) chances
  across our eastern most coastal plain counties with the front's
  passage

&&

.SHORT TERM...
(Today through Sunday)
Issued at 1235 AM CDT Sat Mar 14 2026

Low-level moisture slowly but steadily advances inland overnight
into this morning with the light southerly flow. Low stratus should
develop and expand across the region as a result. Some pockets of
patchy fog could develop across the Hill Country and San Antonio
metro area but the stratus deck is more favored compared to any
widespread fog formation. Expect these low clouds to erode by
afternoon, resulting in a a mostly sunny afternoon featuring highs
in the mid to upper 80s for the majority of the region. The Rio
Grande will be the exception where highs could reach into the low
90s. Moderate southerly winds trend through the afternoon with
gustiness into the 20 to 25 mph range. Saturday night will trend
warmer and more humid as the southerly low-level flow intensifies in
response to a strengthening surface low-pressure system advancing
across the Central Plains with connection to a sharp and digging
upper level trough. Low clouds will return with a pocket or two of
patchy fog into Sunday morning.

Sunday through Sunday night is the most impactful weather over the
next week. Initially, expect a dryline to gradually mix eastward
towards the highway 281 corridor. This will quickly erode any low
clouds out west that morning and should setup for near record heat
across the region. The highest temperatures occur in the dry and
westerly flow behind the dryline. Highs are to reach the mid to
upper 90s along the Rio Grande. A location or two could even reach
100 degrees. Temperatures will be hot elsewhere as well with the
highs in the upper 80s to low 90s. This is when the threat for
critical fire weather conditions is set to begin due to the dry air
and enough pre-frontal wind. The critical fire weather conditions
will become prolonged with the arrival of a strong cold front,
please see the details below.

A powerful cold front in association with the strong surface low
moving across the Midwest arrives from the north during the latter
half of Sunday afternoon through Sunday evening. The front should
remain primarily rain free but there may be the slight chance a
narrow band of showers and/or a storm develops across our eastern
most counties, mainly over Fayette and Lavaca counties. The front
will otherwise bring very strong winds immediately on the boundary
and in it's wake from the north. A Wind Advisory will nearly be a
slam dunk with sustained winds into the 20 to 35 mph range with
higher gusts of 45 to 55 mph. This strong northerly flow would
advect much colder air into the region as well. Temperatures into
Monday morning will fall into the 30s and low 40s with wind chills
as low as the 20s and low to mid 30s. A light freeze could even
develop despite the elevated wind speeds for portions of the Hill
Country and Southern Edwards Plateau. Despite the cold air, the
humidity recovery will only remain modest overnight, and would
prolong concerns for critical fire weather conditions with the
winds.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 1235 AM CDT Sat Mar 14 2026

Monday will be unseasonably cool with the highs staying mainly in
the 50s to low 60s. There could also be an increase in clouds as
well with an increase in wind energy along the base of the main
trough. A breezy northerly flow maintains through the day but will
not be nearly as strong as the winds Sunday night. However, the
winds remain enough with the low humidity for a continued concern
for potential critical fire weather conditions. The winds weaken
into Monday night with surface high pressure settling across the
state. This results in an efficient night for radiational cooling
where most locations see colder temperatures into Tuesday morning
compared to Monday morning. This could allow for a light freeze
through the Hill Country, but also into portions of the I-35
Corridor and Coastal Plains.

The rest of the week will see a strong mid-level ridge develop in
the western CONUS while troughing remains most settled along the
CONUS east coast. That ridging to our west starts to expand and
slowly inch eastward towards the region. This and a return of the
southerly low-level winds across the region lead into a warming
trend from mid to late week. Afternoon highs from Friday into
Saturday may actually start to threaten daily record highs once
more. Conditions remain rain free under mostly clear to partly
cloudy skies.

&&

.AVIATION...
(12Z TAFS)
Issued at 541 AM CDT Sat Mar 14 2026

Shallow low level moisture has made it to the I-35 corridor and will
linger through mid morning with areas of IFR/MVFR CIGs. Then, VFR is
expected remainder of today through this evening. MVFR CIGs return
to most areas overnight into Sunday morning. Southerly winds
increase to 10 to 15 KTs by midday and prevail through early Sunday.
Gusts to around 25 KTs are possible mainly this afternoon into early
evening.

&&

.FIRE WEATHER...
Issued at 1235 AM CDT Sat Mar 14 2026

Prolonged stretch of critical fire weather conditions expected on
Sunday through Monday with combination of a dryline followed by a
strong cold front. A Fire Weather Watch has been issued for the
entirety of South-Central Texas starting Noon Sunday and will
continue through 8 PM on Monday evening. Following the dryline on
Sunday, west winds of 10 to 20 mph with higher gusts develop and
humidity levels will fall into the 10 to 25 percent range with
afternoon temperatures in the 90s for most. The dryline then gets
overtaken by a strong cold front from the second half of Sunday
afternoon through Sunday evening. Very strong north winds will
arrive immediately and in wake of this front with sustained wind
speeds in the 20 to 35 mph range and gusts up to 45 to 55 mph.
Expect for these strong winds to persist during the overnight and
despite the rapidly falling temperatures, moisture recovery will
remain poor with highest humidity only in the 25 to 35 percent
range. Winds will remain breezy through Monday afternoon but will
not be quite as strong as the speeds overnight. However, expect
minimum humidity to fall back into the 10 to 20 percent range on
Monday afternoon. Speeds finally weaken to light levels during
Monday night. Dry conditions persist through midweek with perhaps
enough wind at times for elevated fire weather conditions across
portions of the region. Humidity levels gradually recover late this
week with the return and increase in southerly flow.

&&

.CLIMATE...
Issued at 1235 AM CDT Sat Mar 14 2026

Record High Temperatures

                   Mar 15(Sun)
Austin Bergstrom   87 (1977)
Austin Camp Mabry  92 (2016)
San Antonio Intl   91 (1908)
Del Rio            98 (1908)

Record Low Temperatures

                   Mar 16(Mon)      March 17(Tue)
Austin Bergstrom   32 (1962,1947)   30 (2005)
Austin Camp Mabry  30 (1924)        30 (1913)
San Antonio Intl   27 (1947)        32 (1947)
Del Rio            28 (1913)        33 (1969)

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              84  65  93  38 /   0   0   0   0
Austin Bergstrom Intl Airport  84  64  92  39 /   0   0   0   0
New Braunfels Muni Airport     84  63  92  39 /   0   0   0   0
Burnet Muni Airport            82  63  90  35 /   0   0   0   0
Del Rio Intl Airport           90  62  97  42 /   0   0   0   0
Georgetown Muni Airport        83  64  92  36 /   0   0   0   0
Hondo Muni Airport             87  61  93  39 /   0   0   0   0
San Marcos Muni Airport        84  63  92  39 /   0   0   0   0
La Grange - Fayette Regional   82  64  89  39 /   0   0   0  10
San Antonio Intl Airport       85  64  92  40 /   0   0   0   0
Stinson Muni Airport           86  64  92  42 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Monday evening
for TXZ171>173-183>194-202>209-217>225-228.

&&

SHORT TERM...62
LONG TERM....62
AVIATION...04

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 11:41 PM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more12 hr
Mar 14, 11:48 AM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more41 hr

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.